Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 330, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 10, 1999, 3:23 PM CDT for Edwards County, Kiowa County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 10, 1999, 3:23 PM CDT (20:23 UTC)
- Expired
- Sep 10, 1999, 4:10 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Edwards County, KS, Kiowa County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 3:30 PM CDT | Hail 0.75 | Trousdale, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:26 AM CDT, 11 hours 57 minutes earlier.
Area forecast discussion, Sep 10, 3:26 AM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE DODGE CITY KS 326 AM CDT FRI SEP 10 1999 BASED ON CONVECTION TRYING TO GO NEAR GBD AND ELEVATED CONVECTION OVER EASTERN COLORADO...WILL RAISE 1ST PD POPS TO 30 AND DROP THE LATE WORDING FOR ALL OF THE CWA. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 087/062 090/056 069 342 GCK 086/061 089/055 068 342 EHA 087/060 095/058 067 320 LBL 089/063 091/059 071 342 HYS 088/061 091/054 066 342 P28 091/066 092/059 072 343 .DDC...NONE. MCCAMMON
In the hours before
Special weather statement, Sep 10, 11:11 AM CDT, 4 hours 12 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-110600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1111 AM CDT FRI SEP 10 1999 ...STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT ALONG AND EAST OF A SCOTT CITY TO HUGOTON LINE. THE MAIN THREAT FROM THUNDERSTORMS WHICH MAY FORM LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND HIGH WIND. DISCUSSION: A SURFACE LOW PRESSURE TROUGH OVER EXTREME EASTERN COLORADO COMBINED WITH INCREASING LOW-LEVEL MOISTURE MAY ACT TOGETHER TO FORM THUNDERSTORMS THIS AFTERNOON OVER WESTERN KANSAS. AN UPPER LEVEL DISTURBANCE MOVING EAST FROM COLORADO WILL HELP TO MAINTAIN THE THUNDERSTORMS INTO THE EVENING HOURS. ALTHOUGH THERE ARE STILL UNCERTAINTIES WITH THE DEVELOPMENT OF CONVECTION...ANY THUNDERSTORMS THAT DO FOMR MAY BECOME SEVERE. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ HUTTON
Special weather statement, Sep 10, 11:11 AM CDT, 4 hours 12 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-110600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1111 AM CDT FRI SEP 10 1999 ...STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT ALONG AND EAST OF A SCOTT CITY TO HUGOTON LINE. THE MAIN THREAT FROM THUNDERSTORMS WHICH MAY FORM LATER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND HIGH WIND. DISCUSSION: A SURFACE LOW PRESSURE TROUGH OVER EXTREME EASTERN COLORADO COMBINED WITH INCREASING LOW-LEVEL MOISTURE MAY ACT TOGETHER TO FORM THUNDERSTORMS THIS AFTERNOON OVER WESTERN KANSAS. AN UPPER LEVEL DISTURBANCE MOVING EAST FROM COLORADO WILL HELP TO MAINTAIN THE THUNDERSTORMS INTO THE EVENING HOURS. ALTHOUGH THERE ARE STILL UNCERTAINTIES WITH THE DEVELOPMENT OF CONVECTION...ANY THUNDERSTORMS THAT DO FOMR MAY BECOME SEVERE. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ HUTTON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:30 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 50 min |
| Sep 10, 3:11 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 34 min |
| Sep 10, 4:00 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.